| || |
pain delayed and its ransom
pain delayed and its ransom
i keep writing and deleting stuff.
basic question - i've been using opiates to push through a really stunning amount of loss which occurred very quickly. the pills enabled me to watch a dear friend of 30 years die - and make her and her kids, everyone, joyous. we played music, she danced in bed. everyone praised me for being so strong. i cringed to hear it.
my boyfriend asked me to leave our home - i kept my own house my entire adult life so i would never be in the spot i am. homeless. living in my sister's basement. but i have a great job - but with it comes great pressure.
i have to process three deaths, heart break, the near death of two family members - all these things have been held back by taking, at the most, 30 mg of percocet a day.
i get down to zero drugs for several days and then the gloom and doom starts. uncontrollable crying. i keep thinking i should wait to get clean until all of my belongings are out of my b-friends home - but i can barely breathe. some kind of chest infection. chest pain.
i can't take time off work. i'm new there - and have two days of meeting with company VIPs.
the percs turned on me. i can't think. stress - it makes me into a person i don't recognize. i've never been short-tempered. oh and that was before i started having to take all these steroids.
i've been on zoloft for years - which cured this horrible stomach pain i'd have all my life. i don't want to mess around with that.
i've spent a lot of time reading the posts out here - read about the physical pain and some mention of depression - but none that describe what happens to me.
today, i started suboxone. i did about 2 mg this morning and i feel tired, but calmer than i have in weeks. i have to do as little as that chit as possible and stop as quickly as possible. i've done this before. was clean in the summer - started the pills after my dad died. i cried - but i was okay.
but eventually, the pain will have to have its day. i get so incredibly sad - dealing with the heartbreak and the death and all of it. i do have faith in god - but i know that doesn't mean much - i pray only to do god's will and for the chance to serve.
i also know the rain falls on the just and unjust alike.
this is all a long story - but if anyone has an experience with the kind of depression that comes with getting away from these drugs, please respond.
i will slowly taper off the subs. and during the past two months, i have gotten down to zero opiates for a few days. then the doom comes back. i'm living in a really bad situation for all of this but i can't do anything about that right now. 'cause i'm so physically ill.
so i can't exercise. it's just a bad confluence.
thanks for reading and any advice and i'm really impressed with this forum. not that it means much but ... it's beautiful to see such concern and love for strangers.
please remember - the steroids wind me up. horrible.
have subs - want to do as little in the shortest time.
then, how to stay off these things once i start to process all this loss ...
The problem with what you are trying to do is that you need time without the stress of work etc to do it. Whenever you stop drugs that made you feel good there is an adjustment period when the body gets back to normal and it is a time when you feel awful and vulnerable before you start to feel better. You need at least a week off work and preferably two weeks when you can just rest and go through that time when you feel low because the lift that the opiates gave aren’t there. Coming off drugs that helped you cope while working in a new job is very hard because once you start to feel awful you feel very vulnerable and feeling like that while still going to work and successfully doing your job without anyone noticing anything is wrong or you not giving in to the temptation to take more percocet would be very difficult to get through. Now that you are on suboxone you can’t go back to the percocet so you are going to have to hang on and as you said ‘let the pain have its day’.
Originally Posted by person1234
I take opiate like painkillers for periods of time and then go off them and I plan out the withdrawal period I know I’ll go through and I make sure I can rest and sleep and have no stress so I can wait out the awful 3 or 4 days when I know I’ll feel bad before things get better. I know I won’t feel really good again for a week so I take it easy until I feel I’m back to peak health. I wouldn’t try to do it the way that you are. Even if you get through it you need time to build up your inner strength so you aren’t tempted to go back to the drugs once things get rough as they always tend to do.
It does sound to me like you can do it by the way if you can get through the down time when you feel really low. Things will get better if you can hang on for a week and ride out the rough patch you are going through. Good luck. There are better times ahead.
I'm so sorry to hear about your situation, first of all. The main thing is, you will be ok. You will get through this. Even the act of posting on here shows that you are looking for that doorway to get you out of this. The main thing that occured to me reading this, is that it seems like you have had a HUGE amount of pain put onto you from the deaths you mentioned, and the pills have served as a numbing agent to make it easier for you to avoid confronting your sadness. The depression you're talking about feeling when you go without drugs, that is a result of what has happened to you that you haven't been able to deal with yet. No matter what happens with the drugs, you NEED to deal with this sadness and pain you feel. If you have the opportunity, make an appointment with a psychologist, psychiatrist, or therapist and just pour it out to them. It's hard enough dealing with what you're going through, and to put opiate dependency on top, it turns into two different problems. All I can say is that you really need to TRY to confront the depression you have, and letting yourself come to terms with your loss will be a HUGE step in getting back to a good place in life. You are on the right track. Please please please, go talk to a psychologist and therapist. Getting to the root of your heartache will help you on the road to understanding and dealing with everything. You will be ok, I promise you. Good luck with everything. People have helped me so much on here, and this is always a good place to get advice and just vent when you need to.
Originally Posted by person1234
I can relate
my short story:
depression since age 12. periods where it was better, periods where it was horrid. I started using opiates for back pain 9 years ago and became addicted. Not just physically, but emotionally. I have been on a number of antidepressants and I do think they help me some. But I also feel kind of numb from them.
I am on suboxone now to heal my receptors and am slowly weaning off of them. I am not sure if anyone understands that my biggest fear of going without opiates is not the pain of withdrawal, or worry about handling cravings. I am terrified of the inevitable depression.
Many people on this forum talk about feeling a little depressed or a case of the blues, etc when they stopped. But only a few (from what I have seen) of those have struggled with the high degree of clinical depression I have to fight daily.
I should go back and re-read your post. Do you think your depression is situational (due to the loss of someone so close to you) or is it a disease you have had to deal with chronically?
that may help me to understand you a little better. I obviously don't have the answer, but it is really comforting to think that someone else has the same fear and that perhaps we can help each other find some answers.
peace and love to you
Exactly my fear - what happens when the real severe depression roars back, then what? I'm doing ok with the physical pain, exercising 2x per day, but it is the emotional stress which is so very painful. That said, I want FREEDOM again, like I had before the accidents and surgeries and the pills, I want to live at peace with myself one day/one minute at a time and NOT live for the next pill.
Originally Posted by cowildflower
I have been diagnosed many times (kept trying to find a p-doc who would give me a different diagnosis) and major depression, generalized anxiety disorder was the common answer. Antidepressants didn't work so I will work thru "issues" in talk therapy and then go back to CBM. I don't have a choice.
Best to you and I hope you find a treatment which works for your depression!